Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 15, NWS Louisville, KY

July 22, 2001Harrison County, Scott County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 22, 2001, 10:28 AM EDT for Harrison County, Scott County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 22, 2001, 10:28 AM EDT (14:28 UTC)
Expired
Jul 22, 2001, 12:30 PM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harrison County, KY, Scott County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 221430
FFWLMK
KYC097-209-221630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 AM EDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS REISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY
  EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 1230 PM EDT

* AT 1027 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER OXFORD...OR ABOUT 14 MILES NORTH OF LEXINGTON...MOVING
  SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE NEWTOWN...LEESBURG...
  GEORGETOWN...DAVIS AND CONNERSVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL REL&AY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3843 8436 3830 8465 3815 8457 3833 8430

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 4:15 AM EDT, 6 hours 13 minutes earlier.

Area forecast discussion, Jul 22, 4:15 AM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT SUN JUL 22 2001

LATEST MODEL RUNS CONTINUE TREND TO GRADUALLY BUILD RDG/BRING IN
SOMEWHAT DRIER AIR IN THE SHORT TERM WITH XSCTNS INDICATING A
SHALLOWER/LOWER RH VALUE MON IN THE LOW LEVELS. ISOLATED ACTIVITY
ATTM NEAR SDF WITH DIURNAL MAX EXPCTD AGAIN TDA WITH WEAK UPR LVL
SUPPORT AND CONTINUATION OF MOIST BNDRY LAYER/LOW LVLS. STORMS AGAIN
WILL BE SLOW MOVG/HVY RAIN PRODUCERS WITH HIGH PCPT WATER VALUES TO
TAP.

FCST TEMPS A BIT CLOSER TO NGMS SLIGHTLY LOWER VALUES WITH CONTD
GRADUAL MODIFICATION AS HGTS BUILD.

.SDF...NONE

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:15 AM EDTFlash Flood WarningLMKBourbon45 min
Jul 22, 8:24 AM EDTFlash Flood WarningLMKHarrison, Scott66 min
Jul 22, 9:28 AM EDTFlash Flood WarningLMKHarrison, Scott62 min
Jul 22, 5:07 PM EDTFlash Flood WarningLMKJefferson83 min
Jul 22, 6:10 PM EDTFlash Flood WarningLMKJefferson65 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.